Alert archive / California / Flash Flood Watches in 2007
Flash Flood Watch 3, NWS San Diego, CA
NWS San Diego, CA issued this flash flood watch at Aug 25, 2007, 3:19 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Aug 25, 2007, 11:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2007, 3:19 AM PDT (10:19 UTC)
- In effect from
- Aug 25, 2007, 11:00 AM PDT
- Expired
- Aug 25, 2007, 7:08 PM PDT
- In force
- 8 hr
- Issued by
- NWS San Diego, CA
- Flood severity
- None
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS66 KSGX 251019 FFASGX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 319 AM PDT SAT AUG 25 2007 ...FLASH FLOOD WATCH FOR THE MOUNTAINS...DESERTS...AND VALLEYS OF EXTREME SOUTHWESTERN CALIFORNIA FOR LATE THIS MORNING THROUGH THIS EVENING... .AN INFLUX OF MONSOONAL MOISTURE FROM THE SOUTHEAST WILL BRING A CHANCE FOR THUNDERSTORMS. SOME OF THESE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING. CAZ048-050-055-056-058-060>062-251830- /O.NEW.KSGX.FF.A.0003.070825T1800Z-070826T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 319 AM PDT SAT AUG 25 2007 ...FLASH FLOOD WATCH IN EFFECT FROM 11 AM PDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA... INCLUDING THE FOLLOWING AREAS...APPLE AND LUCERNE VALLEYS... COACHELLA VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS- THE INLAND EMPIRE...SAN DIEGO COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS AND SAN DIEGO COUNTY VALLEYS. * FROM 11 AM PDT THIS MORNING THROUGH THIS EVENING * AN INFLUX OF MONSOONAL MOISTURE WILL BRING A CHANCE OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. IN AREAS WHICH HAVE SEEN FIRES IN RECENT YEARS...MUDSLIDES WILL BE A THREAT DURING HEAVY RAINS. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ MARTIN
3 follow-up statements
000 WGUS66 KSGX 251938 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 1238 PM PDT SAT AUG 25 2007 ...FLASH FLOOD WATCH FOR THE MOUNTAINS...DESERTS...AND VALLEYS OF EXTREME SOUTHWESTERN CALIFORNIA THROUGH THIS EVENING... .AN INFLUX OF MONSOONAL MOISTURE FROM THE SOUTHEAST WILL BRING A CHANCE FOR THUNDERSTORMS. SOME OF THESE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING. CAZ048-050-055-056-058-060>062-260300- /O.CON.KSGX.FF.A.0003.000000T0000Z-070826T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 1238 PM PDT SAT AUG 25 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY... RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS... SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS AND SAN DIEGO COUNTY VALLEYS. * UNTIL 8 PM PDT THIS EVENING * AN INFLUX OF MONSOONAL MOISTURE WILL BRING A CHANCE OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. IN AREAS WHICH HAVE SEEN FIRES IN RECENT YEARS...MUDSLIDES WILL BE A THREAT DURING HEAVY RAINS. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ MM
000 WGUS66 KSGX 252249 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 349 PM PDT SAT AUG 25 2007 ...FLASH FLOOD WATCH CANCELLED FOR THE VALLEYS... ...FLASH FLOOD WATCH CONTINUES FOR THE MOUNTAINS AND DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA THROUGH EARLY EVENING... .AN INFLUX OF MONSOONAL MOISTURE FROM THE SOUTHEAST WILL BRING A CHANCE OF THUNDERSTORMS. ISOLATED FLASH FLOODING IS STILL POSSIBLE IN THE MOUNTAINS AND DESERTS AS LOCALLY HEAVY RAIN COULD OCCUR WHEN THUNDERSTORMS DEVELOP. HOWEVER...HEAVY RAINFALL IS NO LONGER EXPECTED IN ANY OF THE VALLEYS. CAZ048-050-260000- /O.CAN.KSGX.FF.A.0003.000000T0000Z-070826T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 349 PM PDT SAT AUG 25 2007 ...FLASH FLOOD WATCH IS CANCELLED... HEAVY RAINFALL IS NOT EXPECTED IN THE VALLEYS THE REST OF TODAY. ONLY ISOLATED SHOWERS OR THUNDERSTORMS ARE POSSIBLE...MOST LIKELY OF SHORT DURATION. $$ CAZ055-056-058-060>062-260300- /O.CON.KSGX.FF.A.0003.000000T0000Z-070826T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 349 PM PDT SAT AUG 25 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... SCATTERED THUNDERSTORMS ARE STILL POSSIBLE THROUGH EARLY THIS EVENING OVER THE MOUNTAINS AND DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AND COULD PRODUCE FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. IN AREAS WHICH HAVE SEEN FIRES IN RECENT YEARS...MUDSLIDES WILL BE A THREAT DURING HEAVY RAINS. $$ MAXWELL
000 WGUS66 KSGX 260208 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 708 PM PDT SAT AUG 25 2007 ...THREAT OF FLASH FLOODING HAS ENDED THIS EVENING... .SHOWERS AND THUNDERSTORMS HAVE MOSTLY DISSIPATED OVER THE MOUNTAINS AND DESERTS OF SOUTHWESTERN CALIFORNIA EARLY THIS EVENING. THEREFORE...THE THREAT OF FLASH FLOODING HAS ENDED. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY. CAZ055-056-058-060>062-260315- /O.CAN.KSGX.FF.A.0003.000000T0000Z-070826T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 708 PM PDT SAT AUG 25 2007 ...FLASH FLOOD WATCH IS CANCELLED... FLASH FLOODING IS NO LONGER EXPECTED OVER THE MOUNTAINS AND DESERTS OF SOUTHWESTERN CALIFORNIA THIS EVENING. $$ MAXWELL
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood watch went out at Aug 24, 9:20 PM PDT, 5 hours 59 minutes earlier.
Area forecast discussion, Aug 24, 9:20 PM PDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 920 PM PDT FRI AUG 24 2007 .SYNOPSIS... MONSOON MOISTURE AND SHOWER AND THUNDERSTORM CHANCES WILL INCREASE THIS WEEKEND OVER SOUTHERN CALIFORNIA. THE BEST CHANCES FOR RAIN WILL BE IN THE MOUNTAINS AND DESERTS...BUT EASTERLY WINDS ALOFT WILL BRING A DISTINCT CHANCE FOR STORMS TO DRIFT INTO THE COASTAL AND VALLEY AREAS. DECREASING MONSOON MOISTURE EARLY NEXT WEEK WILL LIMIT THE THUNDERSTORM CHANCES TO THE MOUNTAINS AND DESERTS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .SHORT TERM (TODAY THROUGH SUNDAY)... FORECAST PROBLEM TONIGHT IS DETERMINING THE WESTWARD PROGRESS OF THE DEEP LAYER MOISTURE OVER AZ AND MEXICO. ABBREVIATED YUMA SOUNDING TO 700 MB THIS EVENING WAS UNFORTUNATE. THE 00Z NKX SOUNDING SHOWED A SIGNIFICANT WIND SHIFT TO THE SOUTHEAST BETWEEN 500-800 MB THE PAST 12 HOURS. THE PW WAS 1.55 INCHES. A MONSTER MCC WITH CLOUD TOP TEMPS OF -84C COVERED MOST OF SONORA MEXICO THIS EVENING. THE MEAN 500-700 MB SOUTHEAST WINDS WILL ADVECT UPPER LEVEL MOISTURE FROM THIS SYSTEM INTO CA TONIGHT AND SATURDAY. SFC OUTFLOW BOUNDARY NEAR YUMA AT 03Z WILL PUSH ACROSS IMPERIAL COUNTY TONIGHT...AND THIS SHOULD INCREASE THE SFC DEWPOINTS WHICH AT THIS TIME ARE QUITE LOW IN THE MTNS AND DESERTS. IN FACT THE LOWEST 100 MB REMAINS FAIRLY DRY THROUGH SATURDAY MORNING...AND IT IS NOT UNTIL DEEP LAYER STRONGER SOUTHEAST WINDS KICK IN SATURDAY AFTERNOON THAT SATURATION OCCURS. THE GFS HAS BEEN CONSISTENT IN TRACKING AN EASTERLY WAVE ACROSS SOUTHERN CALIFORNIA SATURDAY. THE TIMING OF THE UPPER LEVEL SUPPORT AND MAX MOISTURE ADVECTION TARGETS SATURDAY AFTERNOON THROUGH SUNDAY MORNING TIMEFRAME AS THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS THUNDERSTORMS IN THE MTNS AND DESERTS. THE 15-20 KT SOUTHEAST WINDS ALOFT COULD PUSH SOME STORMS WEST OF THE MTNS IN THE LATE AFTERNOON/EVENING. MODELS PROJECT NEAR SATURATION IN THE MID LEVEL SUNDAY AND THE CLOUD COVER SHOULD KEEP TEMPS DOWN A FEW DEGREES. && .LONG TERM (MONDAY THROUGH THURSDAY)... DECREASING MOISTURE MONDAY THROUGH WEDNESDAY AS THE MONSOON TAP WANES. WEAK SE FLOW PERSISTS HOWEVER...AS HIGH PRESSURE BUILDS OVER THE 4 CORNERS REGION...AND AFTERNOON CONVECTION IN THE MTNS IS POSSIBLE MON-WED. IT WILL BE HOT FOR THE LATTER HALF OF THE WEEK AS THE UPPER HIGH BUILDS WEST AND HEIGHTS INCREASE OVER SOUTHERN CALIFORNIA. && .AVIATION...250315Z ACARS SOUNDINGS SHOWED THAT THE MARINE LAYER CONTINUED TO BE AROUND 2000 FEET DEEP. NOT MUCH CHANGE IS EXPECTED OVERNIGHT WITH STRATUS WITH BASES AROUND OR JUST ABOVE 1500 FEET MSL COVERING MOST COASTAL AREAS AND SOME OF THE VALLEYS WITH TOPS OF 2000-2500 FEET MSL. HIGH CLOUDS...AT/ABOVE 15000 FEET WILL BECOME MORE EXTENSIVE. SATURDAY POSES A CHALLENGE AS THE MID-LEVEL WAVE TO THE SOUTH WILL CAUSE COOLING ALOFT AND WEAKEN THE INVERSION AND DISSIPATE THE STRATUS...HOWEVER THE EXTENSIVE HIGH CLOUDS WHICH ARE EXPECTED COULD RESULT IN SLOW CLEARING OF THE STRATUS SATURDAY MORNING. FOR NOW...I AM EXPECTING COASTAL AIRPORTS TO GO VFR AROUND 17Z...WITH MID-LEVEL CLOUDS WITH BASES IN THE 8000-10000 FOOT MSL RANGE AFTER 17Z. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS FOR SAT...MOSTLY OVER THE MTNS/DESERTS...BUT COASTAL AIRPORTS COULD ALSO BE IMPACTED. THE CHANCE OF A LIGHTNING STRIKE NEAR ANY OF THE AIRPORTS IS LOW...AND PRECIPITATION NEAR THE COAST WILL MOST LIKELY BE LIGHT AND RESULT IN LITTLE OR NO REDUCTION IN VSBY. MTN/DESERT AREAS WILL BE MORE LIKELY TO HAVE LIGHTNING STRIKES...TURBULENCE AND LOCAL REDUCTIONS IN VSBYS IN HEAVY RAIN. ONLY PATCHY STRATUS IS EXPECTED SAT NIGHT...BUT THE CHANCE OF SHOWERS OR TSTORMS WILL CONTINUE THEN. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...MOEDE AVIATION/MARINE...MAXWELL NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Aug 24, 9:30 AM PDT, 17 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT FRI AUG 24 2007 CAZ055-056-058-260100- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 930 AM PDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MOUNTAINS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MONSOONAL MOISTURE WILL BRING A CHANCE OF THUNDERSTORMS THROUGH THE WEEKEND. FOR SATURDAY...THE FLASH FLOOD POTENTIAL INDEX IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS WEEKEND. CAZ048-050-060>062-260100- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 930 AM PDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR VALLEYS AND DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MONSOONAL MOISTURE WILL BRING A CHANCE OF THUNDERSTORMS THROUGH THE WEEKEND. FOR SATURDAY...THE FLASH FLOOD POTENTIAL INDEX IS LOW. THE RISK OF FLASH FLOODING IS MINIMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS WEEKEND. MARTIN/ECC
Nearby
Flash Flood Watches in California, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.